Announcement

Collapse
No announcement yet.

Consistent Fainting and Intense Nausea

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Consistent Fainting and Intense Nausea

    My girlfriend is currently suffering from TM as of several months ago. It's been hard enough for her to become accustomed to being in a wheelchair and relying on others, but now a new level of difficulty has been added with intense bouts of pain. She also passes out frequently (reportedly due to her body reacting to a rise or drop in temperature, or a response to intense nausea or intense pain). The heavy pain medication she's on helps but does not prevent her fainting. I suspect, actually, the medication contributes to it.
    Has anyone here had any experiences similar to this? Is this normal?

    #2
    Neuropathic pain is common with TM, but not fainting unless it is due to low blood pressure when sitting (and use of TED hose and an abdominal binder can prevent this). Nausea can be caused by a too low blood pressure.

    What is her level of SCI and ASIA category? Did she have any formal rehab? Where?

    Does she have a physiatrist (physician who specializes in physical medicine and rehabilitation)? Has she discussed these issues with them?

    Narcotics are notorious for side effects and are not the first choice for neuropathic pain management. Neurontin, Lyrica, and tricyclic antidepressants are usually first line drugs. TENS can also be helpful for many.

    (KLD)
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

    Comment


      #3
      I used to pass out almost everytime I sat up. My blood pressure would bottom out. The low blood pressure also caused the nausea.

      Comment


        #4
        fainting

        hello, i can attest to the intense nausea and fainting. one thing that i come to realize no matter how good i feel does no way mean it is going to last. as to you problem if i tend to let the medicine run out that is when i have the intense ad nausia. i fell like i need to throw up go to the bathroom and pass out all while i fell like it is 150 degrees in the room. take you medicines like clockwork even if you think you dont need them for another hour or so. i am fortunate that i did not loose mobility but seems i get refreshers that this tm is not done 0ith me yet.

        Comment

        Working...
        X